Alert archive / Georgia / River Flood Warnings in 2026
River Flood Warning 3, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 10, 2026, 4:52 PM EST for Forsyth County, Georgia. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2026, 4:52 PM EST (21:52 UTC)
- Expired
- Jan 10, 2026, 11:47 PM EST
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1). The gauge peaked at 5.90 ft at Jan 10, 2026, 5:00 PM EST.
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
368
WGUS42 KFFC 102152
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
452 PM EST Sat Jan 10 2026
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Big Creek at GA 9 near Cumming affecting Forsyth County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC117-111000-
/O.NEW.KFFC.FL.W.0003.260110T2152Z-260111T1800Z/
/CMGG1.1.ER.260110T2152Z.260111T0500Z.260111T1130Z.UU/
452 PM EST Sat Jan 10 2026
...FLOOD WARNING IN EFFECT UNTIL SUNDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Big Creek at GA 9 near Cumming.
* WHEN...Until Sunday afternoon.
* IMPACTS...At 6.0 feet, Flood stage is reached. Minor flooding will
expand into the natural flood plain of the creek upstream and
downstream from the gage at Atlanta Highway or Georgia Highway 9.
Large portions of the sidewalk and boardwalk of the Big Creek
Greenway will begin to flood. The areas under the Georgia 400
Highway and McFarland Road will be covered with around one foot of
water. A portion of the sidewalk under Majors Road will be covered
with around two feet of water.
* ADDITIONAL DETAILS...
- At 3:45 PM EST Saturday the stage was 5.7 feet.
- Forecast...The river is expected to rise above flood stage this
evening to a crest of 7.0 feet just after midnight tonight. It
will then fall below flood stage Sunday morning.
- Flood stage is 6.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$1 follow-up statement
181
WGUS82 KFFC 110447
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1147 PM EST Sat Jan 10 2026
...The Flood Warning is cancelled for the following rivers in
Georgia...
Big Creek at GA 9 near Cumming affecting Forsyth County.
GAC117-110600-
/O.CAN.KFFC.FL.W.0003.000000T0000Z-260111T0447Z/
/CMGG1.1.ER.260110T2152Z.000000T0000Z.000000T0000Z.UU/
1147 PM EST Sat Jan 10 2026
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for the Big Creek at GA 9 near
Cumming.
* ADDITIONAL DETAILS...
- At 10:45 PM EST Saturday the stage was 3.5 feet.
- Forecast...The river is expected to fall to 2.5 feet just after
midnight tonight.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 10, 2:06 PM EST, 2 hours 46 minutes earlier. Its key messages:
- Updated at 126 PM EST Sat Jan 10 2026
- Rainfall is tapering off with the A Flood Watch remaining in effect through this evening.
- A return to more seasonal temperatures is expected early next week.
Area forecast discussion, Jan 10, 2:06 PM EST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
206 PM EST Sat Jan 10 2026
...Afternoon Area Forecast Discussion...
.KEY MESSAGES...
Updated at 126 PM EST Sat Jan 10 2026
- Rainfall is tapering off with the A Flood Watch remaining in
effect through this evening.
- A return to more seasonal temperatures is expected early
next week.
&&
.SHORT TERM...
(This afternoon through Sunday)
Issued at 126 PM EST Sat Jan 10 2026
Current radar loop shows the main line of storms is now just south
of a CSG to MCN line. This line has has diminished substantially
and as of the last hour we have only see a few lightning strikes
with very little rotation. This lien is expected to continue
pushing SE and should exit the area by 00z. There is still some
light rain behind the line but that is also clearing the area from
NW to SE. Currently the back edge of the rain is along a Rome to
Blue Ridge line. A drier air mass will begin to filter into the
state from the NW tonight as high pressure builds into the region
from the central and southern plains. This ridge building in will
create a very tight pressure gradient across GA Sunday bringing
in gusty NW winds. Will see wind speeds in the 12-18mph range with
gust near 30mph by Sun afternoon. This strong N to NW flow will
also bring in some cooler temps Lows Sun morning will be in the
30s and 40s across the CWA with highs only getting up into the 40s
and 50s (about 20 deg cooler than Today). The cold airmass
continue to push into the area Sun night with lows Mon morning
expected to be below freezing for all of north and central GA.
Will see some teens in the north GA mountains.
&&
.LONG TERM...
(Monday morning through next Friday)
Issued at 126 PM EST Sat Jan 10 2026
No major changes made to the extended periods. Dry and cool
(albeit more seasonal) temperatures will characterize the long-
term forecast at least through mid week. High pressure will
continue to build in from the west with very broad troughing to
our north. The main concern at least through Tuesday will be for
fire weather as RH values are may approach critical thresholds
(25% or less) across parts of Central Georgia as a result of
much drier air filtering into the region. Daytime highs will
gradually warm through mid- week but remain more seasonal. On
Sunday forecast highs range from the low 40s to upper 50s and by
Wednesday will rise to the 50s and 60s areawide.
Wednesday through the end of the week brings some uncertainty. Long
range guidance has another trough diving southward from southern
Canada and sweeping across the Deep South. Precipitation may make a
return to portions of the forecast area between Wednesday and
Thursday but inconsistencies among model guidance make it difficult
to pinpoint timing, amounts or precip type at this time. Stay
tuned...
&&
.AVIATION...
(18Z TAFS)
Issued at 1238 PM EST Sat Jan 10 2026
The main line has moved through all the TAF sites expect MCN. It
has weakened substantially so as it moves through MCN they should
not see what the ATL area airports saw. We will continue to see
some light shra behind the line through 00z with some -DZ as its
about to end. Winds are out of the W-SW in the 10-15kt range with
some gust to 20kt. These winds will continue to turn to the NW
over night and stay there through Sunday. Speeds will increase Sun
into the 12-18kt range with gust 25 to 30kt.
//ATL Confidence...18Z Update...
Confidence medium to high on all elements.
01
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 41 50 27 49 / 50 0 0 0
Atlanta 40 48 28 49 / 30 0 0 0
Blairsville 30 40 19 49 / 20 0 0 0
Cartersville 36 47 25 49 / 10 0 0 0
Columbus 43 54 28 52 / 60 0 0 0
Gainesville 39 47 28 49 / 20 0 0 0
Macon 45 56 28 52 / 70 0 0 0
Rome 40 51 28 54 / 10 0 0 0
Peachtree City 37 49 25 49 / 30 0 0 0
Vidalia 53 61 31 53 / 30 0 0 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 PM EST this evening for GAZ001>009-011>016-
019>023-030>034-041>045.
&&
SHORT TERM...01
LONG TERM....07
AVIATION...01Hazardous weather outlook, Jan 10, 1:03 PM EST, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 103 PM EST Sat Jan 10 2026 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111815- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 103 PM EST Sat Jan 10 2026 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Continued periods of moderate to heavy rainfall will be possible across portions of north and central Georgia. Instances of flash flooding and flooding of smaller creeks and streams will remain a concern through the afternoon. A Flood Watch remains in effect through 8 PM this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday... The threat for hazardous weather remains low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local and state guidelines.
In the hours before
Local storm report, Jan 10, 2:12 PM EST, 2 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
212 PM EST Sat Jan 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM Flash Flood 2 SSW Turners Corner 34.64N 83.91W
01/10/2026 Lumpkin GA Emergency Mngr
Flooding reported on the road on Damascus
Church Rd near the intersection of Georgia 9
N.
&&Local storm report, Jan 10, 2:17 PM EST, 2 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
217 PM EST Sat Jan 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM Tstm Wnd Dmg 3 NNE Corinth 33.28N 84.93W
01/10/2026 Coweta GA Public
Power line down on the road at Smokey Rd &
Country Ln.
&&
KMELocal storm report, Jan 10, 2:20 PM EST, 2 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
220 PM EST Sat Jan 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM Tstm Wnd Dmg 3 WNW Grantville 33.26N 84.89W
01/10/2026 Coweta GA Public
Tree down on the road near the 500 block of
Bryant Boys Rd.
&&
KMELocal storm report, Jan 10, 2:25 PM EST, 2 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
225 PM EST Sat Jan 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM Tstm Wnd Dmg 3 W Moreland 33.29N 84.82W
01/10/2026 Coweta GA Public
Power line down on the 2000 block of
Bethlehem Church Rd.
&&
KMELocal storm report, Jan 10, 2:27 PM EST, 2 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
227 PM EST Sat Jan 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM Tstm Wnd Dmg 3 SSW Thomas Crossroads 33.37N 84.70W
01/10/2026 Coweta GA Public
Tree on a house on the 100 block of Covey
Trl.
&&
KMELocal storm report, Jan 10, 2:32 PM EST, 2 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
232 PM EST Sat Jan 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM Tstm Wnd Dmg 3 SW Peachtree City 33.38N 84.62W
01/10/2026 Coweta GA Public
Tree on a house on Hillsborough Ct.
&&
KMEThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 7:50 AM EST | Severe Thunderstorm Warning | FFC | Floyd, Haralson, Polk | 40 min |
| Jan 10, 9:37 AM EST | Flash Flood Warning | FFC | Bartow | 4 hr |
| Jan 10, 9:53 AM EST | Special Weather Statement | FFC | Cherokee, Dawson, Forsyth, Lumpkin | 37 min |
| Jan 10, 10:16 AM EST | Special Weather Statement | FFC | Carroll, Paulding | 29 min |
| Jan 10, 10:27 AM EST | Flash Flood Warning | FFC | Cherokee | 5 hr |
| Jan 10, 10:30 AM EST | Special Weather Statement | FFC | Carroll, Douglas | 30 min |
| Jan 10, 10:47 AM EST | Special Weather Statement | FFC | Dawson, Lumpkin | 28 min |
| Jan 10, 11:00 AM EST | Flash Flood Warning | FFC | Dawson, Lumpkin, Pickens | 5 hr |
| Jan 10, 11:00 AM EST | Tornado Warning | FFC | Carroll, Coweta, Fulton | 15 min |
| Jan 10, 11:10 AM EST | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Heard, Meriwether, Pike, Spalding and 1 more | 50 min |
| Jan 10, 11:20 AM EST | Special Weather Statement | FFC | Clayton | 25 min |
| Jan 10, 11:23 AM EST | Special Weather Statement | FFC | Harris | 37 min |
| Jan 10, 11:37 AM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Muscogee, Talbot, Troup | 38 min |
| Jan 10, 11:46 AM EST | Special Weather Statement | FFC | Barrow, DeKalb, Gwinnett, Henry, Jackson, Newton and 2 more | 29 min |
| Jan 10, 12:02 PM EST | Special Weather Statement | FFC | Lamar, Meriwether, Pike, Spalding | 28 min |
| Jan 10, 12:15 PM EST | Special Weather Statement | FFC | Chattahoochee, Muscogee, Talbot | 30 min |
| Jan 10, 1:52 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 18 hr |
| Jan 10, 4:10 PM EST | River Flood Warning | FFC | Dawson | 95 min |
| Jan 10, 5:12 PM EST | River Flood Warning | FFC | Dawson | 21 days |
| Jan 10, 5:20 PM EST | River Flood Warning | FFC | Dawson, Forsyth | 14 hr |
| Jan 10, 6:53 PM EST | River Flood Warning | FFC | Cherokee | 23 hr |
Nearby
River Flood Warnings in Georgia, 2026Every river flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.